Skip to main content Accessibility help
×
Home

Existential definability with bounds on archimedean valuations

  • Alexandra Shlapentokh (a1)

Abstract

We show that a solution to Hilbert's Tenth Problem in the rings of algebraic integers and bigger subrings of number fields where it is currently not known, is equivalent to a problem of bounding archimedean valuations over non-real number fields.

Copyright

References

Hide All
[1] Colliot-Thélène, Jean-Louis, Skorobogatov, Alexei, and Swinnerton-Dyer, Peter, Double fibres and double covers: Paucity of rational points, Acta Arithmetica, vol. 79 (1997), pp. 113135.
[2] Davis, Martin, Hilbert's tenth problem is unsohable, American Mathematical Monthly, vol. 80 (1973), pp. 233269.
[3] Davis, Martin, Matijasevich, Yurii, and Robinson, Julia, Positive aspects of a negative solution, Proceedings of Symposia in Pure Mathematics, vol. 28, American Mathematical Society, 1976, pp. 323378.
[4] Denef, Jan, Hilbert's tenth problem for quadratic rings, Proceedings of the American Mathematical Society, vol. 48 (1975), pp. 214220.
[5] Denef, Jan, Diophantine sets of algebraic integers, II, Transactions of American Mathematical Society, vol. 257 (1980), no. 1, pp. 227236.
[6] Denef, Jan and Lipshitz, Leonard, Diophantine sets over some rings of algebraic integers, Journal of London Mathematical Society, vol. 18 (1978), no. 2, pp. 385391.
[7] Janusz, Gerald, Algebraic number fields, Academic Press, New York, 1973.
[8] Koch, Helmut, Number theory, algebraic numbers and functions, American Mathematical Society, Providence, Rhode Island, 2000.
[9] Mazur, Barry, The topology of rational points, Experimental Mathematics, vol. 1 (1992), no. 1, pp. 3545.
[10] Mazur, Barry, Questions of decidability and undecidability in number theory, this Journal, vol. 59 (1994), no. 2, pp. 353371.
[11] Mazur, Barry, Speculation about the topology of rational points: An up-date, Asterisque, vol. 228 (1995), pp. 165181.
[12] Mazur, Barry, Open problems regarding rational points on curves and varieties, Galois representations in arithmetic algebraic geometry (Scholl, A. J. and Taylor, R. L., editors), Cambridge University Press, 1998.
[13] Pheidas, Thanases, Hilbert's tenth problem for a class of rings of algebraic integers, Proceedings of American Mathematical Society, vol. 104 (1988), no. 2, pp. 611620.
[14] Pheidas, Thanases, An effort to prove that the existential theory of ℚ is undecidable, Hilbert's tenth problem: Relations with arithmetic and algebraic geometry (Denef, Jan, Lipshitz, Leonard, Pheidas, Thanases, and Van Geel, Jan, editors), Contemporary Mathematics, vol. 270, American Mathematical Society, 2000, pp. 237252.
[15] Poonen, Bjorn, Using elliptic curves of rank one towards the undecidability of Hilbert's Tenth Problem over rings of algebraic integers, Algorithmic number theory (Fieker, C. and Kohel, D., editors), Lecture Notes in Computer Science, vol. 2369, Springer Verlag, 2002, pp. 3342.
[16] Robinson, Julia, Definability and decision problems in arithmetic, this Journal, vol. 14 (1949), pp. 98114.
[17] Robinson, Julia, The undecidability of algebraic fields and rings, Proceedings of the American Mathematical Society, vol. 10 (1959), pp. 950957.
[18] Shapiro, Harold and Shlapentokh, Alexandra, Diophantine relations between algebraic number fields, Communications on Pure and Applied Mathematics, vol. XLII (1989), pp. 11131122.
[19] Shlapentokh, Alexandra, Extension of Hilbert's tenth problem to some algebraic number fields, Communications on Pure and Applied Mathematics, vol. XLII (1989), pp. 939962.
[20] Shlapentokh, Alexandra, Diophantine classes of holomorphy rings of global fields, Journal of Algebra, vol. 169 (1994), no. 1, pp. 139175.
[21] Shlapentokh, Alexandra, Diophantine definability over some rings of algebraic numbers with infinite number of primes allowed in the denominator, Inventiones Mathematicae, vol. 129 (1997), pp. 489507.
[22] Shlapentokh, Alexandra, Defining integrality at prime sets of high density in number fields, Duke Mathematical Journal, vol. 101 (2000), no. 1, pp. 117134.
[23] Shlapentokh, Alexandra, Hilbert's tenth problem over number fields, a survey, Hilbert's tenth problem: Relations with arithmetic and algebraic geometry (Denef, Jan, Lipshitz, Leonard, Pheidas, Thanases, and Geel, Jan Van, editors), Contemporary Mathematics, vol. 270, American Mathematical Society, 2000, pp. 107137.
[24] Shlapentokh, Alexandra, On diophantine definability and decidability in large subrings of totally real number fields and their totally complex extensions of degree 2, Journal of Number Theory, vol. 95 (2002), pp. 227252.

Related content

Powered by UNSILO

Existential definability with bounds on archimedean valuations

  • Alexandra Shlapentokh (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.